Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 35, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 21, 2001, 6:00 PM CDT for Briscoe County, Texas. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 21, 2001, 6:00 PM CDT (23:00 UTC)
- Expired
- Apr 21, 2001, 7:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Briscoe County, TX
The radar
The Amarillo radar (KAMA), 94 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 6:36 PM CDT | Hail 1 | Brownfield, TX | |
| Apr 21, 6:50 PM CDT | Hail 0.75 | Lubbock, TX | Dime size hail was reported on the east side of town. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4057 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 212300 SVRLBB TXC045-220000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 600 PM CDT SAT APR 21 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRISCOE COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 700 PM CDT * AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL THE SIZE OF QUARTERS OR LARGER 7 MILES SOUTH OF SILVERTON...MOVING NORTHEAST AT 40 MPH. AN ADDITIONAL SEVERE THUNDERSTORM WAS LOCATED ABOUT 13 MILES NORTHEAST OF SILVERTON. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... SILVERTON... QUITAQUE... CAPROCK CANYON ST. PARK AND VALLEY SCHOOLS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 4 2 6 0. LAT...LON 3433 10146 3433 10096 3473 10094 3475 10122
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 2:53 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Apr 21, 2:53 PM CDT, 3 hours 7 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 253 PM CDT SAT APR 21 2001 DRYLINE SITTING ON TOP OF CITY OF LUBBOCK AND EXTENDS FROM EAST OF CDS TO LBB TO EAST OF INK. LITTLE CONVERGENCE ALONG IT AS SYNOPTIC SCALE PRESSURE FALLS ACRS SRN ROCKIES ARE KEEPING WINDS WEST OF THE DRYLINE BACKED TO S/SW. VISUAL INSPECTION LOCALLY REVEALED A FEW RAGGED HIGH BASED CU HAVE BEEN ABLE TO FORM UNDERNEATH CIRRUS. LAPS INDICATING BEST CAPE/CIN COMBINATION IS IN SW TX NEAR MAF WITH POTENTIAL DEVELOPMENT MOST LIKELY THAT AREA. ADVECTION OF TSRA THAT AREA COMBINED WITH EFFECTS FROM SHORTWAVE COMING OFF MEXICAN PLATEAU AND APRROACH OF UPPER CLOSED LOW CURRENTLY OVER SRN CALIF AND ITS ASSOCIATED BROAD SCALE LIFT AND MID LEVEL COOLING NECESSITATES CONTINUED CHC POPS OVERNIGHT. SEVERE POTENTIAL EXISTS MAINLY FOR EVENING HOURS SHOULD ACTIVITY MOVE NWD UP DRYLINE. CLOSED LOW MOVES ONTO CENTRAL PLAINS SUNDAY WITH PACIFIC FRONT EXITING THE FA BY/AROUND NOON. WINDY AND DUSTY CONDITIONS STILL ON TARGET. SECONDARY FRONT PUSHES THROUGH SUNDAY NIGHT. CAA BEHIND FRONT PRETTY IMPRESSIVE WITH SFC HIGH SETTLING OVER PANHANDLE MONDAY. EXTENDED BENIGN WITH UPPER RIDGING JUST TO OUR WEST. NO SIG INCREASE IN THICKNESSES OR H85 TEMPS SUGGEST MILD TEMPS THROUGH MIDWEEK WITH SOME WARMING THEREAFTER. FRIONA 57/73/35/68 4000 TULIA 59/73/36/68 4000 CHILDRESS 66/80/43/68 4300 BROWNFIELtD 62/75/39/68 4000 LUBBOCK 63/75/40/68 4-00 ASPERMONT 68/82/50/71 3200 .LUB...NONE. BARRITT
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 5:15 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 45 min |
| Apr 21, 5:29 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 46 min |
| Apr 21, 5:42 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 48 min |
| Apr 21, 6:15 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 60 min |
| Apr 21, 6:20 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 25 min |
| Apr 21, 6:27 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 48 min |
| Apr 21, 6:32 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 43 min |
| Apr 21, 6:47 PM CDT | Tornado Warning | LUB | Hall | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.